Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 14, NWS Key West, FL

October 23, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 23, 2015, 12:26 AM EDT for Monroe County, Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2015, 12:26 AM EDT (04:26 UTC)
Expired
Oct 23, 2015, 11:00 AM EDT
In force
11 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WHUS42 KKEY 230426
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1226 AM EDT FRI OCT 23 2015

FLZ076-231500-
/O.NEW.KKEY.CF.S.0014.151023T0426Z-151023T1500Z/
MONROE UPPER KEYS-
1226 AM EDT FRI OCT 23 2015

...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS...

* COASTAL FLOODING...COASTAL FLOODING WILL PERSIST IN SOME BAYSIDE OF
  COMMUNITIES OF THE UPPER KEYS LATE THIS AFTERNOON. WATER LEVELS
  WILL AVERAGE AROUND ONE FOOT ABOVE PREDICTED TIDES.

* TIMING...OBSERVED WATER LEVELS WILL BE HIGHEST DURING TIMES OF HIGH
  TIDE THIS MORNING...AND AGAIN LATE AFTERNOON. COASTAL FLOODING MAY
  PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS INTO THE
  UPCOMING WEEKEND.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND
  SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED.

$$

BWC

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 22, 10:44 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 22, 10:44 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1044 PM EDT THU OCT 22 2015

.DISCUSSION...
A DEEP LONG-WAVE RIDGE COVERS MOST OF THE GULF OF MEXICO AND CENTRAL
UNITED STATES...AND SUPPORTS A SPRAWLING SURFACE HIGH PRESSURE CELL
COVERING MOST OF THE SOUTHEASTERN UNITED STATES...GULF OF MEXICO AND
WESTERN NORTH ATLANTIC. OBSERVATIONS THIS EVENING REVEAL FRESH TO
OCCASIONALLY STRONG NORTHEAST TO EAST BREEZES PERSISTING OVER MUCH OF
THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. DATA FROM THE KEY WEST
EVENING RADIOSONDE BALLOON INDICATED ABUNDANT MOISTURE AND WEAK
INSTABILITY BELOW A STRONG SUBSIDENCE INVERSION BASED NEAR 7000 FEET
ELEVATION...WITH A DEEP LAYER OF DRY AIR ABOVE. LOCAL DOPPLER RADAR
SCANS ARE SHOWING ISOLATED SHALLOW CONVECTIVE CELLS MOVING QUICKLY
WEST-SOUTHWESTWARD ACROSS THE REGION. CURRENTLY...AIR TEMPERATURES
ARE NEAR 80F...AND DEWPOINT TEMPERATURES ARE NEAR 70F UNDER MOSTLY
CLEAR SKIES.

THE DIGITAL FORECAST DATABASE AND DERIVED PRODUCT ALL HAVE BEEN
ADJUSTED AND DISSEMINATED.
&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE STRAITS OF FLORIDA...HAWK
CHANNEL...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. SMALL CRAFT
SHOULD EXERCISE CAUTION OVER FLORIDA BAY. AN EXPANSIVE HIGH PRESSURE
SYSTEM WILL PERSIST OVER THE SOUTHEASTERN UNITED STATES AND WESTERN
NORTH ATLANTIC FROM OVERNIGHT THROUGH SUNDAY. FRESH TO STRONG
NORTHEAST TO EAST BREEZES WILL PREVAIL ACROSS FLORIDA KEYS COASTAL
WATERS OVERNIGHT THROUGH FRIDAY...WITH MODERATE TO FRESH BREEZES
EXPECTED FRIDAY NIGHT THROUGH TUESDAY.
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS
OVERNIGHT. MOSTLY EAST WINDS OF 10 TO 15 KNOTS WITH GUSTS UP TO
AROUND 20 KNOTS WILL RELAX TO AROUND 10 KNOTS THROUGH THE NIGHT AND
INTO FRIDAY.
&&

.HURRICANE HISTORY...
TEN YEARS AGO THIS EVENING...IN 2005...HURRICANE WARNINGS WERE POSTED
FOR ALL OF THE FLORIDA KEYS AS HURRICANE WILMA WAS POISED TO
ACCELERATE NORTHEASTWARD TOWARD SOUTH FLORIDA.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ032-GMZ033-GMZ034-
     GMZ035-GMZ042-GMZ043-GMZ044-GMZ052-GMZ053-GMZ054-GMZ055-
     GMZ072-GMZ073-GMZ074-GMZ075.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....KN
DATA COLLECTION.......11

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 22, 6:09 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
609 AM EDT THU OCT 22 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-231015-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
609 AM EDT THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
OFFSHORE GULF OF MEXICO AND ATLANTIC DUE TO SUSTAINED NORTHEAST TO
EAST SURFACE WINDS NEAR 20 KNOTS.

COASTAL FLOODING WILL PERSIST IN SOME BAYSIDE COMMUNITIES OF THE
UPPER KEYS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COASTAL FLOODING MAY PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER
KEYS INTO THE UPCOMING WEEKEND.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.